Alert archive / California / Flash Flood Watches in 2012

Flash Flood Watch 9, NWS San Diego, CA

August 17, 2012Riverside County, San Bernardino County, San Diego County, California

NWS San Diego, CA issued this flash flood watch at Aug 17, 2012, 8:26 PM PDT for Riverside County, San Bernardino County, San Diego County, California. It took effect at Aug 18, 2012, 12:00 PM PDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Aug 17, 2012, 8:26 PM PDT (03:26 UTC)
In effect from
Aug 18, 2012, 12:00 PM PDT
Expired
Aug 18, 2012, 4:30 PM PDT
In force
5 hr
Issued by
NWS San Diego, CA
Flood severity
None

Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 03:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 3.4 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2012-08-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 56 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2012-08-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
56 J/kg
Mixed-layer CIN
-211 J/kg
Mixed-layer LCL
1740 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

843 
WGUS66 KSGX 180326
FFASGX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SAN DIEGO CA
826 PM PDT FRI AUG 17 2012

...FLASH FLOOD WATCH FOR THE INLAND MOUNTAINS...DESERTS...AND THE
INLAND EMPIRE FOR SATURDAY AFTERNOON AND EARLY EVENING...

.A DEEP MONSOONAL FLOW WILL CONTINUE TO FEED MOISTURE INTO
SOUTHERN CALIFORNIA THROUGH SATURDAY. WITH SUFFICIENT DAYTIME
HEATING AND INSTABILITY...SLOW-MOVING THUNDERSTORMS THAT FORM WILL
BE CAPABLE OF PRODUCING VERY LARGE RAINFALL AMOUNTS AND FLASH
FLOODING. RECENTLY BURNED AREAS IN THE MOUNTAINS AND FOOTHILLS
WILL BE PARTICULARLY SUSCEPTIBLE TO FLOODING AND DEBRIS FLOWS.

CAZ048-055-056-058-060>062-181230-
/O.NEW.KSGX.FF.A.0009.120818T1900Z-120819T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
826 PM PDT FRI AUG 17 2012

...FLASH FLOOD WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SATURDAY EVENING...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A

* FLASH FLOOD WATCH FOR A PORTION OF SOUTHWEST CALIFORNIA... 
  INCLUDING THE FOLLOWING AREAS...APPLE AND LUCERNE VALLEYS... 
  COACHELLA VALLEY...RIVERSIDE COUNTY MOUNTAINS...SAN BERNARDINO 
  COUNTY MOUNTAINS...SAN BERNARDINO AND RIVERSIDE COUNTY 
  VALLEYS- THE INLAND EMPIRE...SAN DIEGO COUNTY DESERTS AND SAN 
  DIEGO COUNTY MOUNTAINS. 

* FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING

* AFTERNOON HEATING AND A DEEP MOIST LAYER WILL BRING THE
  POTENTIAL FOR THE DEVELOPMENT OF LARGE...SLOW-MOVING
  THUNDERSTORMS CAPABLE OF VERY HEAVY RAINFALL AND FLASH FLOODING.

* RECENTLY BURNED AREAS WILL BE PARTICULARLY VULNERABLE TO HEAVY
  MUD AND DEBRIS FLOWS...ALONG WITH DANGEROUS FLASH FLOODING.

* SWIFTLY FLOWING WATER CAN UNDERMINE ROADS AND WEAKEN BRIDGES...
  CREATING A HAZARD FOR MOTORISTS OR MAKING ROADS IMPASSABLE.
  NORMALLY DRY WASHES AND NARROW CANYONS CAN RAPIDLY FILL WITH
  WATER AND DEBRIS SOME DISTANCE FROM THE HEAVY RAIN...CREATING A
  HAZARD FOR CAMPERS AND HIKERS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.
DON'T DRIVE ACROSS FLOODED ROADS. TURN AROUND...DON'T DROWN.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

JAD
3 follow-up statements
775 
WGUS66 KSGX 181054
FFASGX

FLOOD WATCH
NATIONAL WEATHER SERVICE SAN DIEGO CA
354 AM PDT SAT AUG 18 2012

...FLASH FLOOD WATCH FOR THE MOUNTAINS...DESERTS...AND THE INLAND
EMPIRE FOR THIS AFTERNOON AND EARLY EVENING...

.MONSOONAL MOISTURE IN SOUTHEAST FLOW ALOFT WILL CONTINUE TODAY. WITH
SUFFICIENT DAYTIME HEATING AND INSTABILITY...THIS WILL FEED SLOW-
MOVING THUNDERSTORMS WITH THE MOISTURE NEEDED TO CAUSE VERY LARGE
RAINFALL AMOUNTS AND FLASH FLOODING. RECENTLY BURNED AREAS IN THE
MOUNTAINS AND FOOTHILLS WILL BE PARTICULARLY SUSCEPTIBLE TO
FLOODING AND DEBRIS FLOWS.

CAZ048-055-056-058-060>062-182200-
/O.CON.KSGX.FF.A.0009.120818T1900Z-120819T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
354 AM PDT SAT AUG 18 2012

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM NOON PDT TODAY
THROUGH THIS EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTHWEST CALIFORNIA...INCLUDING THE FOLLOWING 
  AREAS...APPLE AND LUCERNE VALLEYS...COACHELLA VALLEY... 
  RIVERSIDE COUNTY MOUNTAINS...SAN BERNARDINO COUNTY MOUNTAINS...
   SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND 
  EMPIRE...SAN DIEGO COUNTY DESERTS AND SAN DIEGO COUNTY 
  MOUNTAINS. 

* FROM NOON PDT TODAY THROUGH THIS EVENING

* AFTERNOON HEATING AND A DEEP MOIST LAYER WILL BRING THE 
  POTENTIAL FOR THE DEVELOPMENT OF LARGE...SLOW-MOVING 
  THUNDERSTORMS CAPABLE OF VERY HEAVY RAINFALL AND FLASH 
  FLOODING. 

* RECENTLY BURNED AREAS WILL BE PARTICULARLY VULNERABLE TO HEAVY 
  MUD AND DEBRIS FLOWS...ALONG WITH DANGEROUS FLASH FLOODING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.
DON'T DRIVE ACROSS FLOODED ROADS. TURN AROUND...DON'T DROWN.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

17
690 
WGUS66 KSGX 182025
FFASGX

FLOOD WATCH
NATIONAL WEATHER SERVICE SAN DIEGO CA
125 PM PDT SAT AUG 18 2012

...FLASH FLOOD WATCH FOR THE MOUNTAINS...DESERTS...AND THE INLAND
EMPIRE THROUGH EARLY THIS EVENING...

.SUBTROPICAL MOISTURE WILL REMAIN OVER THE REGION TODAY...AND
WITH SUFFICIENT DAYTIME HEATING AND INSTABILITY...SLOW-MOVING
THUNDERSTORMS WILL FORM. THESE THUNDERSTORMS WILL BE CAPABLE OF
PRODUCING VERY HEAVY RAIN AND LARGE RAINFALL AMOUNTS...WITH FLASH
FLOODING POSSIBLE. RECENTLY BURNED AREAS IN THE MOUNTAINS AND
FOOTHILLS WILL BE PARTICULARLY SUSCEPTIBLE TO FLASH FLOODING AND
DEBRIS FLOWS.

CAZ048-055-056-058-060>062-190300-
/O.CON.KSGX.FF.A.0009.000000T0000Z-120819T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
125 PM PDT SAT AUG 18 2012

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 8 PM PDT THIS
EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTHWEST CALIFORNIA...INCLUDING THE FOLLOWING 
  AREAS...APPLE AND LUCERNE VALLEYS...COACHELLA VALLEY... 
  RIVERSIDE COUNTY MOUNTAINS...SAN BERNARDINO COUNTY MOUNTAINS...
   SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND 
  EMPIRE...SAN DIEGO COUNTY DESERTS AND SAN DIEGO COUNTY 
  MOUNTAINS. 

* UNTIL 8 PM PDT THIS EVENING

* AFTERNOON HEATING AND A DEEP MOIST LAYER WILL BRING THE 
  POTENTIAL FOR THE DEVELOPMENT OF LARGE...SLOW-MOVING 
  THUNDERSTORMS CAPABLE OF VERY HEAVY RAINFALL AND FLASH 
  FLOODING. 

* RECENTLY BURNED AREAS WILL BE PARTICULARLY VULNERABLE TO HEAVY 
  MUD AND DEBRIS FLOWS...ALONG WITH DANGEROUS FLASH FLOODING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.
DON'T DRIVE ACROSS FLOODED ROADS. TURN AROUND...DON'T DROWN.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

PALMER
489 
WGUS66 KSGX 182330
FFASGX

FLOOD WATCH
NATIONAL WEATHER SERVICE SAN DIEGO CA
430 PM PDT SAT AUG 18 2012


CAZ048-055-056-058-060>062-190030-
/O.CAN.KSGX.FF.A.0009.000000T0000Z-120819T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
430 PM PDT SAT AUG 18 2012

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR A PORTION OF SOUTHWEST CALIFORNIA HAS
BEEN CANCELLED. 

THE THREAT OF FLASH FLOODING HAS DIMINISHED OVER THE AREA...SO
THE FLASH FLOOD WATCH HAS BEEN CANCELLED.

ISOLATED STRONG THUNDERSTORMS WERE OBSERVED OVER THE SAN BERNARDINO
MOUNTAINS AND ON THE DESERT SLOPES OF THE SANTA ROSA AND SAN
JACINTO MOUNTAINS DURING THE AFTERNOON.

RADAR RAINFALL ESTIMATES OF AROUND ONE INCH WERE OBSERVED WITH
SOME OF THESE STORMS BUT NO FLOODING WAS REPORTED THROUGH 4:30 PM
PDT THIS AFTERNOON.


$$

JAD

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this flash flood watch went out at Aug 17, 1:55 PM PDT, 6 hours 31 minutes earlier.

Area forecast discussion, Aug 17, 1:55 PM PDT, 6 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
155 PM PDT FRI AUG 17 2012

.SYNOPSIS...
HOT AND HUMID CONDITIONS WILL CONTINUE...AS SUBTROPICAL MOISTURE
SPREADS ACROSS SOUTHERN CALIFORNIA THROUGH THIS WEEKEND.  ALTHOUGH
SOME MINOR FLUCTUATIONS IN TEMPERATURES IS POSSIBLE FROM DAY TO DAY
WITH VARYING AMOUNTS OF CLOUD COVER...TEMPERATURES WILL PRIMARILY
RUN A LITTLE ABOVE NORMAL THROUGH THE PERIOD.  AFTERNOON AND EARLY
EVENING SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER THE
MOUNTAINS...DESERTS...AND INLAND VALLEYS TODAY AND SATURDAY...WITH
LINGER MOISTURE CONTINUING THE THREAT OVER THE MOUNTAINS AND HIGH
DESERT THROUGH TUESDAY.  A TROUGH MAY BRING SOME COOLER AND DRIER
CONDITIONS TOWARDS THE MIDDLE OF NEXT WEEK.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

WATER VAPOR IMAGERY CONTINUES TO SHOW A RIDGE OF HIGH PRESSURE OVER
THE DESERT SOUTHWEST...WITH ANOTHER WEAK DISTURBANCE STARTING TO
LIFT ACROSS SOUTHERN CALIFORNIA.  AS A RESULT...SCATTERED SHOWERS
AND THUNDERSTORMS ARE DEVELOPING THIS AFTERNOON...PRIMARILY OVER THE
MOUNTAINS AND INLAND VALLEYS AT THIS TIME.  ALTHOUGH NO FLASH
FLOODING HAS BEEN REPORTED AT THIS TIME...RADAR ESTIMATES ARE
RANGING BETWEEN 1 AND 2 INCHES WITH A HANDFUL OF THESE
THUNDERSTORMS...AND FLASH FLOOD WARNINGS HAVE BEEN ISSUED.  THE
1712Z AMSU TPW IMAGERY ALSO CONTINUES TO SHOW VALUES OVER 2 INCHES
JUST OFF THE COAST....SO EXPECT THE THUNDERSTORM ACTIVITY TO
CONTINUE INTO THE EARLY EVENING...WITH MORE HEAVY RAIN AND FLASH
FLOODING POSSIBLE...ESPECIALLY ALONG THE CONVERGENCE ZONES IN THE
INLAND EMPIRE AND HIGHER DESERTS.  OTHERWISE...HOT AND MUGGY
CONDITIONS WILL CONTINUES...WITH ANOTHER WARM NIGHT IN STORE FOR THE
REGION.  FOR THE MOST PART...NOT EXPECTING THE THUNDERSTORM TO
CONTINUE INTO THE OVERNIGHT HOURS...BUT SOME LINGERING SPRINKLES MAY
BE POSSIBLE...EVEN ALONG THE COASTAL AREAS.

SATURDAY WILL LIKELY BE A REPEAT OF TODAY...WITH HOT AND MUGGY
CONDITIONS PREVAILING.  PRECIPITABLE WATER VALUES WILL REMAIN
BETWEEN 1.75 AND 2.1 INCHES OVER THE REGION...WITH ENOUGH SURFACE
HEATING AND INSTABILITY FOR MORE SHOWERS AND THUNDERSTORMS ACROSS
THE MOUNTAINS...DESERTS...INLAND EMPIRE...AND FAR INLAND VALLEYS OF
SAN DIEGO COUNTY.  THEREFORE...WILL LIKELY NEED ANOTHER FLASH FLOOD
WATCH FOR TOMORROW AS WELL.

ALTHOUGH PRECIPITABLE WATER VALUES GRADUALLY DECREASE FOR SUNDAY AND
MONDAY...THEY WILL STILL REMAIN RELATIVELY HIGH ENOUGH FOR AFTERNOON
AND EARLY EVENING THUNDERSTORMS.  AT THIS TIME...THINK THE MOUNTAINS
AND DESERTS WILL HAVE THE BEST CHANCE OF SEEING SOMETHING THESE
DAYS...BUT CANNOT RULE OUT THE FAR INLAND VALLEYS AREAS FOR AT LEAST
SUNDAY.  THE UPPER LEVEL FLOW WILL START TO TRANSITION ON MONDAY
THOUGH...AS A TROUGH OF LOW PRESSURE TAKES AIM AT THE WEST COAST.
AS THE UPPER LEVEL FLOW TRANSITIONS FROM EAST OR SOUTHEASTERLY TO
SOUTHERLY ON MONDAY...THE VALLEYS WILL LIKELY GET A REPRIEVE FROM
THE ACTION.  HOWEVER...A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS
WILL CONTINUE IN THE MOUNTAINS AND HIGH DESERTS.  BY TUESDAY...DRIER
CONDITIONS WILL DEVELOP ACROSS MOST OF THE REGION...BUT THERE MAY BE
ENOUGH LINGERING MOISTURE OVER THE MOUNTAINS FOR ONE LAST DAY OF
THUNDERSTORMS.  DRIER CONDITIONS SHOULD DEVELOP BY WEDNESDAY...WITH
A MORE NOTICEABLE COOLING TREND ACROSS THE REGION THROUGH FRIDAY.

&&

.AVIATION...
172040Z...COASTAL AREAS...HIGH CLOUDS BASED AROUND 10000 FT MSL WITH
UNRESTRICTED VISIBILITIES. OVERNIGHT THE DEBRIS FROM ALL THIS
CONVECTION WILL CONTINUE TO DRIFT WEST.

VALLEYS/MOUNTAINS/DESERTS...POCKETS OF SMOKE ARE POSSIBLE ANZA
BORREGO DESERTS/COACHELLA VALLEY DUE TO SEVERAL FIRES IN THE AREA...
WHICH COULD PRODUCE LOWER VIS AT TIMES. SCATTERED SHOWERS AND
THUNDERSTORMS THROUGH 18/0200Z MOUNTAIN...DESERT...AND VALLEY AREAS
EAST OF A LINE FROM NEAR KVCV-KRIV-KRMN-KSEE AND SOUTH TO THE
MEXICAN BORDER. CB TOPS 35 TO 40000 FT MSL. SHOWERS AND THUNDER-
STORMS MAY PRODUCE STRONG UP/DOWNDRAFTS AND LOWERED VISIBILITIES.
OTHERWISE...PREVAILING UNRESTRICTED VIS WITH BKN-SCT CLDS IN THE
10000-25000 FT MSL LAYER EXPECTED THROUGH SATURDAY MORNING.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...FLASH FLOOD WATCH UNTIL 8 PM PDT THIS EVENING FOR THE APPLE AND
     LUCERNE VALLEYS...COACHELLA VALLEY...RIVERSIDE COUNTY
     MOUNTAINS...SAN BERNARDINO COUNTY MOUNTAINS...SAN
     BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE...
     SAN DIEGO COUNTY DESERTS...SAN DIEGO COUNTY MOUNTAINS.

PZ...NONE.

&&

PUBLIC...PALMER
AVIATION/MARINE...SMALL
Hazardous weather outlook, Aug 17, 4:00 PM PDT, 4 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
400 PM PDT FRI AUG 17 2012

CAZ042-043-048-050-055>058-060>062-PZZ750-775-181130-
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
30 NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
400 PM PDT FRI AUG 17 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME
SOUTHWESTERN CALIFORNIA.

.DAY ONE...TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS EARLY
EVENING...THEN PARTLY CLOUDY WITH AREAS OF LIGHT RAIN OR SPRINKLES
POSSIBLE OVERNIGHT. CONTINUED WARM AND HUMID. THUNDERSTORMS PRODUCE
DANGEROUS CLOUD-TO-GROUND LIGHTNING THAT CAN START FIRES...AND MAY
PRODUCE BRIEF STRONG WIND GUSTS...HEAVY DOWNPOURS AND HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A DEEP MONSOONAL FLOW WILL CONTINUE OVER SOUTHERN CALIFORNIA INTO
THE WEEKEND. THE FLOW MAY WEAKEN BY SUNDAY...BUT ENOUGH MOISTURE
WILL REMAIN FOR A SLIGHT CHANCE OF THUNDERSTORMS IN THE MOUNTAINS
AND DESERTS. DUE TO THE EASTERLY WINDS ALOFT...SOME OF THE SHOWERS
AND THUNDERSTORMS MAY DRIFT WEST OF THE MOUNTAINS THROUGH SATURDAY.
CONTINUED HOT AND HUMID. THUNDERSTORMS PRODUCE DANGEROUS CLOUD-
TO-GROUND LIGHTNING THAT CAN START FIRES...AND MAY PRODUCE BRIEF
STRONG WIND GUSTS...HEAVY DOWNPOURS AND HAIL.

FOR SATURDAY...THE FLASH FLOOD POTENTIAL IS MODERATE TO HIGH OVER
THE MOUNTAINS...FOOTHILLS...DESERTS AND THE INLAND EMPIRE. SCATTERED
THUNDERSTORMS ARE EXPECTED TO DEVELOP WITH HEAVY RAIN...AND THE
THREAT OF FLASH FLOODING IS SIGNIFICANT.

FOR SUNDAY...THE FLASH FLOOD POTENTIAL IS MODERATE OVER THE INLAND
MOUNTAINS...FOOTHILLS  AND DESERTS. THUNDERSTORMS ARE EXPECTED TO
DEVELOP AND ISOLATED FLASH FLOODING IS POSSIBLE.

FOR MONDAY AND TUESDAY...ISOLATED THUNDERSTORMS ARE STILL POSSIBLE
IN THE AFTERNOONS...MAINLY OVER THE MOUNTAINS.

.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER ACTIVATION IS REQUESTED FOR THIS AREA THROUGH EARLY
EVENING AND AGAIN ON SATURDAY AFTERNOON/EVENING. SPOTTERS ARE
ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS.

JAD

In the hours before

Local storm report, Aug 17, 3:36 PM PDT, 4 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
336 PM PDT FRI AUG 17 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0243 PM     TSTM WND GST     1 N LAKE ELSINORE       33.68N 117.32W
08/17/2012  M33 MPH          RIVERSIDE          CA   LAW ENFORCEMENT

            CHP REPORTS BLOWING DUST AND SAND DUE TO HIGH WINDS
            CAUSING LOW VIS ON N15/SR74. NEAREST MESONET RECORDED
            SW33MPH AROUND 249PM.

&&

NUELITO
Local storm report, Aug 17, 3:37 PM PDT, 4 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
337 PM PDT FRI AUG 17 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0332 PM     FLASH FLOOD      APPLE VALLEY            34.53N 117.21W
08/17/2012                   SAN BERNARDINO     CA   TRAINED SPOTTER

            SBD129 REPORTS FLOODING IN MOBILE HOME PARK IN APPLE
            VALLEY. 2 INCHES OF STANDING WATER IN THE MOBILE HOME
            PARK. 0.62 INCHES OF RAIN MEASURED IN PAST HOUR.

&&

SHARRISO
Local storm report, Aug 17, 4:20 PM PDT, 4 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
420 PM PDT FRI AUG 17 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0150 PM     DEBRIS FLOW      FOREST FALLS            34.09N 116.92W
08/17/2012                   SAN BERNARDINO     CA   EMERGENCY MNGR

            FIRST REPORTS OF MUDSLIDES WHERE FROM VALLEY OF THE FALLS
            DRIVE AND LILAC ROAD...WITH MUD OVER THE ROAD. NUMEROUS
            SIDE STREETS ARE ALSO COVERED IN MUD...WITH UP TO 5 FEET
            IN MILL CREEK. AS OF 415 PM...NO RESCUES ARE BEING
            PERFORMED...BUT PEOPLE ARE STUCK IN CARS AND THEIR HOUSES
            BECAUSE OF MUD IN THE ROAD. NO INJURIES OR DEATHS TO
            REPORT.

&&

PALMER
Local storm report, Aug 17, 4:49 PM PDT, 3 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
449 PM PDT FRI AUG 17 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     TSTM WND GST     PALOMAR MOUNTAIN        33.36N 116.83W
08/17/2012  E50.00 MPH       SAN DIEGO          CA   TRAINED SPOTTER

            ESTIMATED NORTHERLY WIND GUSTS OF 40 TO 50 MPH BETWEEN
            210 AND 215 PM FROM A STRONG THUNDERSTORM ALONG EAST
            GRADE ROAD.

&&

SHARRISO
Local storm report, Aug 17, 5:16 PM PDT, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
516 PM PDT FRI AUG 17 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0458 PM     FLOOD            VICTORVILLE             34.52N 117.33W
08/17/2012                   SAN BERNARDINO     CA   BROADCAST MEDIA

            DRIVER WAS STUCK IN WIDESPREAD URBAN FLOODING AT TOPAZ
            AND LUNA ROADS IN VICTORVILLE. HE WALKED AWAY UNINJURED.

0507 PM     FLOOD            VICTORVILLE             34.52N 117.33W
08/17/2012                   SAN BERNARDINO     CA   FIRE DEPT/RESCUE

            AT THE VICTORVILLE GOLF COURSE...WATER WAS FLOWING VERY
            STRONG ALONG ARROWHEAD ROAD RESULTING IN A WATER RESCUE.

&&

SHARRISO
Local storm report, Aug 17, 5:42 PM PDT, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
542 PM PDT FRI AUG 17 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0531 PM     FLOOD            VICTORVILLE             34.52N 117.33W
08/17/2012                   SAN BERNARDINO     CA   TRAINED SPOTTER

            2 TO 4 INCHES OF WATER OVER THE INTERSECTION OF HIGHWAY
            395 AND HIGHWAY 18. A LOT OF DEBRIS AND A FEW CARS STUCK
            IN THE INTERSECTION.

&&

SHARRISO

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 1:13 PM PDTAreal Flood AdvisorySGXRiverside, San Bernardino2 hr
Aug 18, 3:08 PM PDTAreal Flood AdvisorySGXRiverside, San Bernardino84 min

Nearby

Flash Flood Watches in California, 2012Every flash flood watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.